MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-80/I16-40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 08/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).Approximately (4) four years after the post-initial implant, the patient was identified with aneurysm enlargement with no visible endoleak during a routine follow-up.A reintervention was done and the physician elected to implant an afx vela suprarenal.The final patient status was reported as doing good.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the sac growth of 4mm is confirmed.This is consistent with the reported adverse event/incident.Additionally, the clinical evaluation also determined that there was evidence to reasonably suggest a type ia endoleak occurred that was not included in the event as reported.The type ia endoleak was discovered during a review of the 45 month post index ct scan.The most likely causation for the reported event is user related as clinical assessment determined a small type ia endoleak was identified on the index angiogram and the lack of placing a proximal extension likely contributed to the endoleak.The final patient status was discharged on the second post operative day following a secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).Approximately (4) four years after the post-initial implant, the patient was identified with aneurysm enlargement with no visible endoleak during a routine follow-up.A reintervention was done and the physician elected to implant an afx vela suprarenal.The final patient status was reported as doing good.Additional information: the clinical assessment determined that there was evidence to reasonably suggest a type ia endoleak occurred that was not included in the event as reported.The type ia endoleak was discovered during a review of the 45 month post index ct scan.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key12324463
Report Number2031527-2021-00308
Device Sequence Number6166817
Product Code MIH
UDI-Device Identifier00818009014733
UDI-Public(01)00818009014733(180227
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/27/2018
Device Model NumberBEA25-80/I16-40
Device Lot Number1658419-002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR